# SDR CA091030003

- Difficulty date: April 8, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 7,240 hours
- Engine: Lyc LO360E1A6
- Propeller: Hartzl HCC2YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 0360E1A6D
- Condition: Cracked
- Location: Engine
- Part time: 1,366 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PRE-FLIGHT INSP, PILOT DISCOVERED OIL BEING SPRAYED UNDER THE OIL SERVICE DOOR IN THE TOP COWLING. MX REMOVED COWLING AND NO VISUAL CLUES SUGGESTED WHERE OIL MIGHT BE SPRAYING FROM.  ENG CRANKCASE PRESSURED AND AIR WAS HEARD HISSING FROM THE FRONT OF THE ENG.  A LARGE CRACK WAS FOUND PROBAGATING FROM A NR 3 CYL STUD TO THE CENTER LINE OF THE CRANKCASE.  ENG SHOP CONFIRMED THIS TO BE A COMMON AREA ON THIS MODEL ENG. CRANKCASE WAS REPLACED.
